← Return to MAC antibiotics and side effects

Discussion
reneeg (@reneeg)

MAC antibiotics and side effects

MAC & Bronchiectasis | Last Active: Oct 30, 2019 | Replies (123)

Comment receiving replies
@fransav

Taking the 3 antibiotics prescribed for MAC three times a week! I’m reduced to Jell-O on those three days, I’m so weak have diarrhea, and extremely fatigued. Anyone else have the symptoms.? I’ve been on these meds for about a month now. Thanks

Jump to this post


Replies to "Taking the 3 antibiotics prescribed for MAC three times a week! I'm reduced to Jell-O on..."

Hello Fran. I just posted today…..I am new to the group so I can’t help too much….I just started the same regiment My doc had me start the first drug last week by itself…..Today I added the ethambutol today…..Watching and waiting…..Don’t feel like I have any symptoms yet……I have a feeling it will come….
Hope you are feeling better by now…..I see this post was from April…..
I think I am doing this right……
xoxo

I just started yesterday with daily Rifampin, Azithromycin and Ethambutol meds and started peeing orange immediately and now, day 2, a low grade but persistent headache. Will have to see how things develop.

I’m so sorry to hear about the bad affects of the meds. My husband is also taking the three drugs, and he, too, has bad affects. He complains of diarrhea, additional night sweats, fatigue, and also chest pains. I’ve read other posts that say these will get better over time. I hope so.

Self taught I am unable to respond to Mayo Connect members. It will saythe Server will not open because there are to many reconnects … I will ask my Family tonight to help me with this. Explains my absence in responding to members who write me.So sorry,Judy@DavisEyes

I’ve been on three meds for 4 months now and have discovered what helps with the nausea is spacing the drugs out with an hour in between. For the weakness and fatigue, I don’t push myself when it hits, nap when I can, and take advantage of the times I feel good to get things done. For me, the side effects have waned somewhat over time, and it’s tolerable. My main concern, since I take ethambutol, is ocular toxicity. It’s really important to get tested regularly. If you have any visual changes, you should see an eye specialist within 2 weeks.

  Request Appointment